Alert archive / Kentucky / Wind Advisories in 2013

Wind Advisory 3, NWS Jackson, KY

February 25, 20134 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Feb 25, 2013, 3:24 PM EST for 4 counties in Kentucky. It took effect at Feb 26, 2013, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 3:24 PM EST (20:24 UTC)
In effect from
Feb 26, 2013, 4:00 AM EST
Expired
Feb 26, 2013, 3:58 PM EST
In force
12 hr
Issued by
NWS Jackson, KY

Counties Bell County, KY, Harlan County, KY, Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WWUS73 KJKL 252024
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EST MON FEB 25 2013

...WIND ADVISORY LATE TONIGHT INTO TUESDAY FOR LOCATIONS BORDERING
VIRGINIA...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK INTO THE LOWER OHIO VALLEY ON
TUESDAY. A STRONG PRESSURE GRADIENT ACROSS THE APPALACHIANS BETWEEN
HIGH PRESSURE OVER NEW ENGLAND AND THE APPROACHING LOW WILL LEAD TO
THE THREAT FOR STRONG WIND GUSTS LATE TONIGHT AND INTO THE DAY ON
TUESDAY. 

KYZ087-088-118-120-260430-
/O.NEW.KJKL.WI.Y.0003.130226T0900Z-130226T2100Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
324 PM EST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY. 

* SUSTAINED WINDS AND GUSTS WILL INCREASE TOWARD DAWN. WINDS WILL
  REMAIN STRONG AND GUSTY...ESPECIALLY ACROSS HIGHER TERRAIN INTO
  THE DAY ON TUESDAY. 

* SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 40 TO 50
  MPH...ARE ANTICIPATED AT TIMES. LOCALLY HIGHER GUSTS ARE POSSIBLE.
  LOCATIONS AT 2500 FEET ELEVATION AND ABOVE AND LOWER ELEVATION
  LOCATIONS IMMEDIATELY DOWNWIND OF CUMBERLAND...PINE AND BLACK
  MOUNTAINS SUCH AS CUMBERLAND AND WHITESBURG WILL BE MOST
  SUSCEPTIBLE TO STRONG WIND GUSTS.

* STRONG WIND GUSTS WILL BLOW AROUND LOOSE AND UNSECURED OBJECTS SUCH
  AS TRASH CANS. THE STRONG WINDS MAY DOWN TREES IN AREAS OF STEEP
  TERRAIN. THIS COULD LEAD TO A FEW LOCALIZED POWER OUTAGES. ANY
  DOWNED TREES OR LIMBS COULD BLOCK ROADS. DRIVING MAY BECOME
  DIFFICULT IN CROSS WINDS ON WEST TO EAST ORIENTED
  HIGHWAYS...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JP/AR
4 follow-up statements
967 
WWUS73 KJKL 260401
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1101 PM EST MON FEB 25 2013

...WIND ADVISORY LATE TONIGHT INTO TUESDAY FOR LOCATIONS
BORDERING VIRGINIA...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK INTO THE LOWER OHIO VALLEY
ON TUESDAY. A STRONG PRESSURE GRADIENT ACROSS THE APPALACHIANS
BETWEEN HIGH PRESSURE OVER NEW ENGLAND AND THE APPROACHING LOW
WILL LEAD TO THE THREAT FOR STRONG WIND GUSTS LATE TONIGHT AND
INTO THE DAY ON TUESDAY.

KYZ087-088-118-120-261215-
/O.CON.KJKL.WI.Y.0003.130226T0900Z-130226T2100Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
1101 PM EST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY. 

* SUSTAINED WINDS AND GUSTS WILL INCREASE TOWARD DAWN. WINDS 
  WILL REMAIN STRONG AND GUSTY...ESPECIALLY ACROSS HIGHER 
  TERRAIN INTO THE DAY ON TUESDAY. 

* SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 40 TO 
  50 MPH...ARE ANTICIPATED AT TIMES. LOCALLY HIGHER GUSTS ARE 
  POSSIBLE. LOCATIONS AT 2500 FEET ELEVATION AND ABOVE AND LOWER 
  ELEVATION LOCATIONS IMMEDIATELY DOWNWIND OF CUMBERLAND...PINE 
  AND BLACK MOUNTAINS SUCH AS CUMBERLAND AND WHITESBURG WILL BE 
  MOST SUSCEPTIBLE TO STRONG WIND GUSTS. 

* STRONG WIND GUSTS WILL BLOW AROUND LOOSE AND UNSECURED OBJECTS 
  SUCH AS TRASH CANS. THE STRONG WINDS MAY DOWN TREES IN AREAS 
  OF STEEP TERRAIN. THIS COULD LEAD TO A FEW LOCALIZED POWER 
  OUTAGES. ANY DOWNED TREES OR LIMBS COULD BLOCK ROADS. DRIVING 
  MAY BECOME DIFFICULT IN CROSS WINDS ON WEST TO EAST ORIENTED 
  HIGHWAYS...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JP
379 
WWUS73 KJKL 260912
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
412 AM EST TUE FEB 26 2013

...WIND ADVISORY THROUGH THIS AFTERNOON FOR LOCATIONS BORDERING
VIRGINIA...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK INTO THE LOWER OHIO VALLEY
TODAY. A STRONG PRESSURE GRADIENT ACROSS THE APPALACHIANS BETWEEN
HIGH PRESSURE OVER NEW ENGLAND AND THE APPROACHING LOW WILL LEAD TO
THE THREAT FOR STRONG WIND GUSTS THROUGH THIS AFTERNOON.

KYZ087-088-118-120-261800-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-130226T2100Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
412 AM EST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* WINDS WILL REMAIN STRONG AND GUSTY TODAY...ESPECIALLY ACROSS THE
  HIGHER TERRAIN.

* SUSTAINED WINDS OF 15 TO 30 MPH...WITH GUSTS AS HIGH AS 50 MPH ARE
  EXPECTED. LOCALLY HIGHER GUSTS ARE POSSIBLE. LOCATIONS AT 2500
  FEET ELEVATION AND ABOVE AND LOWER ELEVATION LOCATIONS IMMEDIATELY
  DOWNWIND OF CUMBERLAND...PINE AND BLACK MOUNTAINS SUCH AS
  CUMBERLAND AND WHITESBURG WILL BE MOST SUSCEPTIBLE TO STRONG WIND
  GUSTS.

* STRONG WIND GUSTS WILL BLOW AROUND LOOSE AND UNSECURED OBJECTS 
  SUCH AS TRASH CANS. THE STRONG WINDS MAY DOWN TREES IN AREAS 
  OF STEEP TERRAIN. THIS COULD LEAD TO A FEW LOCALIZED POWER 
  OUTAGES. ANY DOWNED TREES OR LIMBS COULD BLOCK ROADS. DRIVING 
  MAY BECOME DIFFICULT IN CROSS WINDS ON WEST TO EAST ORIENTED 
  HIGHWAYS...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KAS
557 
WWUS73 KJKL 261750 AAC
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1250 PM EST TUE FEB 26 2013

...WIND ADVISORY THROUGH THIS AFTERNOON FOR LOCATIONS BORDERING
VIRGINIA...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK INTO THE LOWER OHIO VALLEY
TODAY. A STRONG PRESSURE GRADIENT ACROSS THE APPALACHIANS BETWEEN
HIGH PRESSURE OVER NEW ENGLAND AND THE APPROACHING LOW WILL LEAD
TO THE THREAT FOR STRONG WIND GUSTS THROUGH THIS AFTERNOON.

KYZ087-088-118-120-262100-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-130226T2100Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
1250 PM EST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* WINDS WILL REMAIN STRONG AND GUSTY TODAY...ESPECIALLY ACROSS 
  THE HIGHER TERRAIN. 

* SUSTAINED WINDS OF 10 TO 20 MPH...WITH GUSTS AS HIGH AS 45 MPH ARE
  EXPECTED. LOCATIONS AT 2500 FEET ELEVATION AND ABOVE AND LOWER
  ELEVATION LOCATIONS IMMEDIATELY DOWNWIND OF CUMBERLAND...PINE AND
  BLACK MOUNTAINS SUCH AS CUMBERLAND AND WHITESBURG WILL BE MOST
  SUSCEPTIBLE TO STRONG WIND GUSTS.

* STRONG WIND GUSTS WILL BLOW AROUND LOOSE AND UNSECURED OBJECTS 
  SUCH AS TRASH CANS. THE STRONG WINDS MAY DOWN TREES IN AREAS 
  OF STEEP TERRAIN. THIS COULD LEAD TO A FEW LOCALIZED POWER 
  OUTAGES. ANY DOWNED TREES OR LIMBS COULD BLOCK ROADS. DRIVING 
  MAY BECOME DIFFICULT IN CROSS WINDS ON WEST TO EAST ORIENTED 
  HIGHWAYS...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KAS/AR
652 
WWUS73 KJKL 262058 AAD
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EST TUE FEB 26 2013

...WINDS SUBSIDING ACROSS THE AREA...

.WINDS IN THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER HAVE SUBSIDED
SUBSTANTIALLY THIS AFTERNOON AND ARE NOW BELOW ADVISORY CRITERIA.

KYZ087-088-118-120-262200-
/O.CAN.KJKL.WI.Y.0003.000000T0000Z-130226T2100Z/
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
WHITESBURG...PIKEVILLE
358 PM EST TUE FEB 26 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

WITH WINDS HAVING DROPPED BELOW ADVISORY CRITERIA IN THE HIGHER
TERRAIN ALONG THE VIRGINIA BORDER...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

KAS/AR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 25, 3:15 PM EST, 9 minutes earlier.

Area forecast discussion, Feb 25, 3:15 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EST MON FEB 25 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 315 PM EST MON FEB 25 2013

FAIRLY GOOD AGREEMENT AMONGST THE VARIOUS MODELS FOR THE FIRST THREE
PERIODS OF THE FORECAST. THE FORECAST CONCERNS FOR THE SHORT TERM
WILL BE THE LIKELIHOOD OF THUNDER OCCURRING FROM 9Z THROUGH 22Z ON
TUESDAY. THE SECOND AND MORE PRESSING CONCERN WILL BE HOW STRONG THE
WINDS GUST IN THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER FROM
AROUND DAWN TUESDAY THROUGH LATE TUESDAY AFTERNOON. THE MODEL DATA
SUPPORTS THE POSSIBILITY OF A MOUNTAIN FORMING OVER THE AREA
OVERNIGHT AND LASTING THROUGH THE DAY TOMORROW. WHEN THIS SORT OF
PATTERN SETS UP ACROSS EASTERN KENTUCKY...THE WINDS WILL LINE UP WITH
THE MOUNTAIN GAPS IN THE HIGHER TERRAIN...WHICH CAN LEAD TO VERY
STRONG WIND GUSTS IN THOSE AREAS. WITH THAT IN MIND...WILL BE ISSUING
A WIND ADVISORY FOR PIKE...LETCHER...HARLAN...AND BELL COUNTIES FROM
ROUGHLY 9-21Z TOMORROW. TEMPERATURES WILL REMAIN ABOVE NORMAL
TOMORROW WITH HIGHS IN THE 50S EXPECTED AREA WIDE. OVERNIGHT LOWS
WILL ONLY DROP INTO MID UPPER 30S NORTH OF THE HAL ROGERS PARKWAY AND
AROUND 40 SOUTH OF THE THERE. OUR NEXT WEATHER MAKER WILL BE AN AREA
OF LOW PRESSURE THAT IS CURRENT MOVING ACROSS THE SOUTHERN
MISSISSIPPI VALLEY. AS THIS LOW APPROACHES THE AREA LATE
TONIGHT...CLOUD COVER WILL BE ON THE INCREASE. THE FIRST RAIN SHOWERS
ARE EXPECTED TO MOVE INTO THE SOUTHERN THIRD OF THE AREA AROUND 2Z
THIS EVENING. THE MAIN AREA OF PRECIPITATION WILL NOT OVERSPREAD THE
AREA UNTIL AFTER 6Z TONIGHT...AS THE LOW INTENSIFIES AND MOVES
NORTHEASTWARD INTO THE OHIO VALLEY. LIGHT TO MODERATE RAIN WILL BE
POSSIBLE IN THE WESTERN PORTION OF THE FORECAST AREA THROUGH TUESDAY
AFTERNOON. LIGHTER RAINFALL IS EXPECTED EAST OF A LINE FROM
PAINTSVILLE TO JACKSON TO WHITLEY CITY...AS SOUTHEASTERLY FLOW OVER
THE MOUNTAINS WILL LEAD TO DOWNSLOPE WARMING...WHICH WILL DRY THINGS
OUT JUST WEST OF THE TALLER MOUNTAINS...CREATING A RAIN SHADOW.
OVERALL...RAINFALL AMOUNTS WILL NOT BE OF CONCERN...WITH ONE QUARTER
TO THREE QUARTERS OF AN INCH OF RAIN POSSIBLE WEST OF THE WEATHER
OFFICE. THERE WILL BE AN OUTSIDE CHANCE OF A FEW RUMBLES OF THUNDER
OCCURRING AS THE MAIN BODY OF PRECIPITATION MOVES ACROSS EASTERN
KENTUCKY...BUT WITH VERY LITTLE INSTABILITY IN PLACE AND LESS THAN
FAVORABLE LOW LEVEL LAPSE RATES...ANY THUNDER THAT DOES OCCUR WILL BE
ELEVATED. LATE TONIGHT AND TOMORROW.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 315 PM EST MON FEB 25 2013

ALL THINGS CONSIDERED...THERE IS FAIRLY GOOD AGREEMENT IN THE
MODELS. THE OPERATIONAL GFS HAS SHOWN SOME VARIATION IN SMALLER
SCALE FEATURES. HOWEVER...THESE ARE SMOOTHED OUT IN THE GFS ENSEMBLE
MEAN...WHICH LINES UP WITH THE 00Z ECMWF. WHILE THE GFS ENSEMBLE
MEAN AND ECMWF DO DIVERGE A BIT AT LONG RANGE...IT IS NOT ALL THAT
NOTABLE CONSIDERING THE TIME FRAME.

THE MODEL CONSENSUS CONTINUES TO BE ONE OF BELOW NORMAL TEMPS...WITH
UNSETTLED WX FOR AT LEAST THE FIRST FEW DAYS. STRONG LOW PRESSURE AT
THE SURFACE AND ALOFT WILL BE CENTERED TO OUR NORTH AT THE START OF
THE PERIOD...AND WILL GRADUALLY TRANSITION EASTWARD AS SEQUENTIAL
SURFACE LOWS DEVELOP EAST OF THE UPPER LOW AND THEN PIVOT UNDER IT.
AN EXPANSIVE UPPER TROUGH WILL BE LEFT BEHIND OVER THE EASTERN
CONUS. LOCALLY...WE WILL HAVE PERSISTENT COLD AIR ADVECTION AND
UPSLOPE FLOW IN THE LOW LEVELS. THE COMBINATION OF THE UPPER TROUGH
AND LOW LEVEL SETUP WILL FAVOR LIGHT PRECIP...ESPECIALLY EARLY IN
THE PERIOD BEFORE THE UPPER LEVEL LOW/TROUGH WEAKENS AND SHIFTS ITS
AXIS TO OUR EAST...AND BEFORE DRIER AIR FINALLY ARRIVES AT THE LOW
LEVELS. IN TERMS OF PRECIP TYPE...LOW LEVELS LOOK WARM ENOUGH FOR
MAINLY RAIN DURING THE DAY WEDNESDAY. FROM WEDNESDAY NIGHT ON SNOW
WILL BE MORE LIKELY. EVEN WITH AFTERNOON SURFACE TEMPS ABOVE
FREEZING IN THE MID-UPPER 30S...STEEP LAPSE RATES WITH COLD AIR
ALOFT WOULD RESULT IN MAINLY SNOW IF THE MOISTURE IS DEEP ENOUGH FOR
ICE FORMATION. THE MOISTURE DEPTH COULD BE AN ISSUE AT TIMES...WHICH
MAY LEAD TO SOME DRIZZLE OR VERY LIGHT RAIN AT TIMES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1236 PM EST MON FEB 25 2013

A VFR FORECAST IS ON TAP FOR THE BULK OF THE TAF PERIOD WITH
GENERALLY LIGHT EAST TO SOUTHEAST WINDS EXPECTED. CLOUDS AND CIGS
WILL MOVE INTO THE AREA TODAY AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM. TOWARD EVENING THE CIGS WILL START TO LOWER MORE EFFECTIVELY
WITH SCATTERED SHOWERS EXPECTED BY AROUND 4Z AT THE TAF SITES. THE
WINDS WILL PICK UP FROM THE SOUTHEAST...AT THE SAME TIME...REACHING
TO BETWEEN 10 AND 20 KTS THROUGH THE LATTER PART OF THE NIGHT. JUST
OFF THE SFC...THOUGH...THE WINDS WILL PICK UP EVEN MORE IMPRESSIVELY
WITH SOUTH SOUTHEAST GUSTS TO 40 KTS EXPECTED AT 2000 FEET...
INCREASING TO NEAR 50 KTS TOWARD 12Z TUESDAY...LEADING TO THE
POTENTIAL FOR LOW LEVEL WIND SHEAR BY LATE EVENING AND CONTINUING
THROUGH THE NIGHT. THE FIRST RAIN SHOWERS ARE EXPECTED TO AFFECT THE
TAF SITES WITH MVFR CONDITIONS AROUND 7Z TONIGHT. INCLUDED VCTS GROUP
IN EACH TAF...AS THE OVERALL STRENGTH OF THE APPROACHING SYSTEM COULD
SPARK AND ISOLATED THUNDERSTORM OR TWO AFTER 11Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AR
LONG TERM...HAL
AVIATION...AR
Hazardous weather outlook, Feb 25, 3:50 AM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
350 AM EST MON FEB 25 2013

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
261200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-MARTIN-
350 AM EST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. ANY HEAVY SHOWER OR
THUNDERSTORM COULD PRODUCE STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ANY HEAVY SHOWER OR
THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS. SMALL HAIL WILL BE
POSSIBLE WITH ANY STORM TUESDAY AFTERNOON.

SNOW SHOWERS ARE POSSIBLE FROM WEDNESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ087-088-118-120-261200-
BELL-HARLAN-LETCHER-PIKE-
350 AM EST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT.

WINDS COULD GUST AS HIGH AS 50 MPH FROM LATE TONIGHT...ESPECIALLY IN
LOCATIONS IMMEDIATELY DOWNWIND OF PINE...BLACK...OR CUMBERLAND
MOUNTAINS AND ACCOMPANYING ANY HEAVIER SHOWER OR THUNDERSTORM.

SNOW SHOWERS ARE POSSIBLE FROM WEDNESDAY NIGHT THROUGH SATURDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON TUESDAY. ANY THUNDERSTORMS
DURING TUESDAY AFTERNOON OR EVENING COULD PRODUCE SMALL HAIL.

WINDS COULD GUST AS HIGH AS 50 MPH THROUGH MIDDAY TUESDAY...
ESPECIALLY IN LOCATIONS IMMEDIATELY DOWNWIND OF PINE...BLACK...OR
CUMBERLAND MOUNTAINS AND ACCOMPANYING ANY HEAVIER SHOWER OR
THUNDERSTORM.

SNOW SHOWERS ARE POSSIBLE FROM WEDNESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF/KAS

Nearby

Wind Advisories in Kentucky, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.